MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ADAPTOR BIOPSY VALVE; SINGLE USE ADAPTER BIOPSY VALVE

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ADAPTOR BIOPSY VALVE; SINGLE USE ADAPTER BIOPSY VALVE
Model Number MAJ-1414
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
At this point, the device is not going to be returned.However, the investigation is ongoing.Should additional information become available, a supplemental report will be provided.
 
Event or Problem Description
It was reported, the single use adaptor biopsy valve began leaking and spraying water during a procedure.According to the initial reporter, the user covered the valve with a towel and they continued working.The procedure was successfully completed.There was no patient harm or consequence reported as a result of this event.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the manufacturer¿s investigation.A review of the device history record (dhr) was conducted during this investigation.As the production lot number of the equipment is unknown, we checked the dhr for one year (january 2020 to december 2020) from the date of occurrence and found that there are no abnormalities in the inspection items related to the event reported.The root cause could not be determined.However, probable causes for the reported event may include: - the rubber of the biopsy valve is damaged or deformed by attaching/detaching the aspiration biopsy needle and the syringe during the procedure.- the biopsy valve was not placed properly on the endoscope.Olympus will continue to monitor the field performance of this device.
 
Additional Manufacturer Narrative
Upon further review this is not a reportable malfunction.Per the legal manufacturer there is no potential for this issue to cause or contribute to death or serious injury if the malfunction were to recur.
 
Additional Manufacturer Narrative
Correction to g3 of the initial medwatch.The aware date should be 11-dec-2020.Investigation activities have been opened to manage the actions related to this report and any required mdr reporting.

Brand Name
SINGLE USE ADAPTOR BIOPSY VALVE
Common Device Name
SINGLE USE ADAPTER BIOPSY VALVE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key11407522
Report Number8010047-2021-03264
Device Sequence Number4503302
Product Code PSV
UDI-Device Identifier04953170181009
UDI-Public04953170181009
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K050503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-1414
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/08/2021
Supplement Date Received by Manufacturer03/09/2021
06/11/2021
11/08/2022
Initial Report FDA Received Date03/03/2021
Supplement Report FDA Received Date03/17/2021
06/11/2021
12/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown